Alert archive / Georgia / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Tallahassee, FL

July 14, 2015Cook County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 14, 2015, 5:50 PM EDT for Cook County, Georgia. It was in force for 85 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 5:50 PM EDT (21:50 UTC)
Expired
Jul 14, 2015, 7:15 PM EDT
In force
85 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Cook County, GA

The radar

The Moody AFB radar (KVAX), 39 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:15 PM EDTFLASH FLOODAdel, GAWATER UP TO A FOOT DEEP ON SOME STREETS IN ADEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WGUS52 KTAE 142150
FFWTAE
GAC075-142315-
/O.NEW.KTAE.FF.W.0008.150714T2150Z-150714T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 715 PM EDT
    
* AT 550 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN IN THE LAST HOUR. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ADEL...SPARKS...CECIL AND COOK CO A/P. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3103 8330 3103 8345 3117 8349 3119 8333
      3111 8332 3110 8331 3109 8331 3109 8330
      3104 8329

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:00 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 14, 4:00 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT TUE JUL 14 2015

.Near Term [Through Tonight]...

Thunderstorm coverage is widespread so far this afternoon. Expect
storms to linger into the night. With plenty of moisture and
sufficient instability, will keep PoPs above guidance again tonight,
around 20-40 percent. The  Tonight will feel muggy with temps and
dewpoints in the mid 70s.

.Short Term [Wednesday Through Thursday Night]...

On Wednesday, the trough over the Atlantic Seaboard will begin to
move out into the Atlantic. By Thursday, the ridge to the west
will begin to move into the region. However, sfc features (weak
low pressure and cool/stationary boundaries) will still be present
to sustain the increased rain chances. Afternoon showers and
thunderstorms will be more numerous particularly along the
seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in bringing nocturnal
convection particularly near the coast for Wednesday night and
Thursday night. Highs will be in the low to mid 90s with heat
indices in excess of 100 degrees.

.Long Term [Friday Through Tuesday]...

An upper level ridge will be over the region throughout most of
this forecast period. However, sfc features (weak low pressure and
cool/stationary boundaries) will still be present to sustain the
increased rain chances. The best chance for rain and thunderstorms
will be in the eastern and southeastern counties of Georgia and
Florida. Nocturnal convection is likely near the coast and over
the Gulf. Expect this wet pattern to continue into next week as
weak low pressure will linger at the sfc. This pattern will bring
some relief to the heat, particularly in the southeast portion of
the region where rain and clouds will prevail. Afternoon highs
will be in the low to mid 90s.

&&

.Aviation...
[Through 18Z Wednesday]

VFR conditions expected for most of the period with the exception
of IFR visibility in thunderstorms at TLH and VLD this afternoon.
Included VCTS for all terminals through this evening.

&&

.Marine...

Moderate southwesterly winds will increase to cautionary levels
by late Wednesday morning along with 3 to 4 foot seas. By Friday,
winds will become light to moderate again. An unsettled weather
pattern will be in place this week, bringing increased chances for
rain and thunderstorms. Some thunderstorms will likely have very
gusty winds.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  94  76  93  77 /  30  50  30  60  40
Panama City   81  90  79  90  80 /  30  30  30  50  40
Dothan        76  96  75  95  76 /  20  40  30  40  30
Albany        75  96  75  95  76 /  40  40  40  40  20
Valdosta      76  95  75  94  75 /  40  50  30  60  40
Cross City    76  90  76  90  76 /  40  40  40  60  50
Apalachicola  81  89  79  90  80 /  30  30  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Gadsden-
     Jackson-Leon.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Jul 14, 5:18 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     TEETERVILLE             31.11N 83.14W
07/14/2015                   LANIER             GA   911 CALL CENTER

            TREE DOWN ON TEETERVILLE HIGHWAY

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:40 AM EDTHeat AdvisoryTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 17 more15 hr
Jul 14, 3:48 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas24 min
Jul 14, 4:05 PM EDTSevere Thunderstorm WarningTAELowndes27 min
Jul 14, 4:55 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes50 min
Jul 14, 5:09 PM EDTSevere Thunderstorm WarningTAEDecatur, Miller, Seminole51 min
Jul 14, 7:01 PM EDTSevere Thunderstorm WarningTAETift, Worth44 min

Nearby

Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.